Back to Search Start Over

Complexity of minimum irreducible infeasible subsystem covers for flow networks.

Authors :
Joormann, Imke
Pfetsch, Marc E.
Source :
Discrete Applied Mathematics. Jul2018, Vol. 244, p124-142. 19p.
Publication Year :
2018

Abstract

For an infeasible network flow system with supplies and demands, we consider the problem of finding a minimum irreducible infeasible subsystem cover, i.e., a smallest set of constraints that must be dropped to obtain a feasible system. The special cases of covers which only contain flow balance constraints (node cover) or only flow bounds (arc cover) are investigated as well. We show strong NP -hardness of all three variants. Furthermore, we show that finding minimum arc covers for assignment problems is still hard and as hard to approximate as the set covering problem. However, the minimum arc cover problem is polynomially solvable for networks on cactus graphs. This leads to the development of two different fixed parameter algorithms with respect to the number of elementary cycles connected at arcs and the treewidth, respectively. The latter can be adapted for node covers and the general case. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
0166218X
Volume :
244
Database :
Academic Search Index
Journal :
Discrete Applied Mathematics
Publication Type :
Academic Journal
Accession number :
129646785
Full Text :
https://doi.org/10.1016/j.dam.2018.02.025